Yeungnam Univ J Med.  2010 Jun;27(1):42-46. 10.12701/yujm.2010.27.1.42.

Eosinophilic Myositis Induced by Anti-tuberculosis Medication

Affiliations
  • 1Department of Internal Medicine, College of Medicine, Yeungnam University, Daegu, Korea. jhchn@med.yu.ac.kr

Abstract

Eosinophilic myositis is a rare idiopathic inflammatory muscle disease, and the patients with this malady present with diverse signs and symptoms such as muscle swelling, tenderness, pain, weakness, cutaneous lesions and eosinophilia. The etiology and pathogenesis of eosinophilic myositis remain elusive. Several drugs may occasionally initiate an immune mediated inflammatory myopathy, including eosinophilic myositis. We report here on a case a 17-year-old female patient who had taken anti-tuberculosis medicine for tuberculosis pleurisy. She presented with many clinical manifestations, including fever, skin rash, proximal muscle weakness, dyspnea, dysphagia and hypereosinophilia. She was diagnosed with eosinophilic myositis by the pathologic study. The muscle weakness progressed despite of stopping the anti-tuberculosis medicine, but the myositis promptly improved following the administration of glucocorticoid. Although drug induced myopathies may be uncommon, if a patient presents with muscular symptoms, then physicians have to consider the possibility of drug induced myopathies.

Keyword

Eosinophilic myositis; Anti-tuberculosis medicine
Full Text Links
  • YUJM
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr